| Catalog Number |
5MAXJETDKIT |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional 510(k) # that also apply to this complaint: k133317.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient underwent a thrombectomy procedure in the m1 of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd).During the procedure, while removing the jetd with a penumbra system 3d revascularization device ((b)(4)), the physician noticed that the proximal end of the jetd was split.The thrombus was removed with the jetd and (b)(4) and, therefore, the procedure ended at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the jetd was kinked approximately 23.0 cm from the hub.During functional testing, a 0.064¿ stainless steel mandrel was unable to advance past the proximal kink in the returned jetd.Conclusions: evaluation of the returned jetd revealed a kink on the proximal shaft.If the device is advanced against resistance or manipulated at extreme angles, damage such as a kink may occur.The psr3d identified in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.